Connect with us

Health

Is It Possible To Overdose On Marijuana?

Published

on

overdosed couple

According to health experts, lack of messaging about responsible use of marijuana is to blame for the recent spike in marijuana overdoses. You must be thinking “cannabis overdose is that even possible?”

It kind of is, here is the thing, there are some people out there who can’t handle weed even in small amounts, couple that with the fact that cannabis today is stronger than it was 20 years ago and you have an overdose waiting to happen. Remember that time you or your friend collapsed face first, onto the floor?

The main culprits are edibles, the problem with edibles is they taste good, some pack excessive amounts of THC, and it takes about 1 hour before you start to experience the effects.

Its Friday, you are going out; the question is how do you keep yourself from overdosing on illegal drugs?

Is It Possible To Overdose On Marijuana?

There are two main reasons why people overdose, some people intentionally misuse a drug because they want attention, some do it because they have underlying mental problems and others just want to test themselves.

The second reason is some people overdose by accident, for example, the drugs you are on right now might interact with cannabis leading to an overdose. You might also take excessive amounts of weed without knowing.

Marijuana is a very safe drug, but if you combine it with other drugs you may experience minor distress or suffer serious problems such as death.

What are the signs?

Some symptoms to look out for are:

  • Breathing problems
  • High/low blood pressure
  • Nausea and vomiting
  • Cardiac arrest
  • Dizziness
  • Confusion, coma or drowsiness

The truth is many overdoses don’t cause serious harm or long-term damage. Meaning, most people make a full recovery. But some overdoses may result in death, for example, if you OD on synthetic marijuana or spice. There is a possibility that you might die. My advice, smoke real weed avoid synthetics.

What is The Quality of the Drug you are Smoking?

Before you do the whole amount you have on you, it is very important to test the quality of the drug. For example, if it’s a cookie, ingest half of it and wait 30 minutes or one hour. If you have built up a tolerance for weed, wait at least two hours before you consume the rest of it. Also, if you are smoking or vaping, take it slow.

The idea is to gauge the effects of the drug before you overdo it.

The thing is. Marijuana strains vary in strength, meaning, some will put you on the ground and you might not feel the effects of others.

The good news is the number of deaths caused by marijuana still stands at zero worldwide. So the question is what happens when you combine weed with other drugs?

Combining Drugs

death clock

Alcohol and Marijuana

For most people, the perfect night out means excessive drugs and bad choices. You might think that smoking weed and drinking a bottle of whiskey is safe but that act might put you in an early grave, why?

While high, it becomes easier to drink excessive amounts of alcohol, this may lead to alcohol poisoning and possible death. The problem here is marijuana’s antiemetic effect. This effect makes it difficult for the body to vomit. Here is the thing, vomiting is your body’s way of getting rid of excessive alcohol. If your body can’t do that, all that alcohol will remain in your system and you might die.

From experience, I can tell you that it feels good to combine marijuana and alcohol, but you should always remember that alcohol is a depressant. That means that it slows down brain function, on the other hand, weed can be a depressant stimulant and a hallucinogen. If you combine these two drugs, conflicting messages will be sent to your brain. The results may be:

  • Hallucinations
  • Anxiety and paranoia
  • Racing heartbeat
  • Seizures
  • Irregular heartbeat
  • Increased body temperature

I must mention that if you don’t overdo it, this can be a very good experience. The problem is some people don’t know their limits, meaning it’s safer not to do these drugs at the same time.

Cocaine and Marijuana

According to a recent study, the effects of cocaine come faster when you are stoned (it takes about 30 seconds). When combined, the effects of cannabis and cocaine can last five times longer than the effects of cocaine.

Cocaine is a powerful and highly addictive stimulant that stops dopamine from reentering neurons, thus dopamine stays in the synapse longer. The result of that is dopamine overstimulates neurons, speeds up spinal cord activity and your heart starts beating faster. The problem is if you consume too much, your heart may stop beating.

The problem with mixing cocaine and marijuana is you increase your risk of overdose, dependence or addiction. Oh, and did I mention that if you overdo it you might die?

Just because you are no longer high it doesn’t mean that cocaine has left your system. Are you the type of person who consumes more drugs as soon as you start to feel the effects of previously consumed drugs fade? That’s bad in that you may end up consuming more than your body can handle and die.

LSD and Marijuana

LSD is a hallucinogen and marijuana is a mild stimulant, depressant, and intoxicant. What could possibly go wrong?

A lot of things, one thing that might happen is you may lose control of your thoughts, behaviors, and feelings. In that state, you might injure or cause irreversible damage to yourself or someone else. What if you have sex with someone and get AIDS, or what if you take your clothes off and get hit by a bus?

While high on LSD and weed you may experience:

  • Fear of insanity
  • Hallucinations
  • Panic and fear
  • Increased blood pressure
  • Impaired perceptions regarding time, size and shape of objects, and movement

Combining these two drugs won’t kill you, but your actions while high on them might.

Why Quantity Matters

When drugs taken build up faster than your body can break them down, the result will be too much of the drug in your system. That is called an overdose. The problem with some people is they are unaware or ignorant of how long the drug they are taking lasts in their system. The thing is it doesn’t matter how you take the drug if you smoke or ingest enough of any drug in a short period of time. It is highly likely that you will overdose.

The length of time it takes the drug to hit your bloodstream determines the risk. For example, it takes about 1 hour to start feeling the effects of edibles. That means that if you eat one it will take some time before you get high. That window increases the possibility of you consuming more resulting in an overdose.

According to experts, it is important to stick to your chosen route of administration, for example, if you are used to smoking, stick to smoking. Why? Sticking to one route of administration makes it easier to control dosage because you already know how much you can handle.

Smoking After a Tolerance Break

The risk of overdosing on marijuana or any other drug is higher if:

  • You have recently taken a break from the drug.
  • new user
  • recently been in detox

Your health can also increase the risk of overdose, conditions such as HIV, high blood pressure, diabetes, infections, sleep deprivation, mental health problems, and malnourishment, are some conditions that increase the risk.

If you are on medical marijuana, you should take it slow or consider using high CBD strains.

Overdose Recognition and Response

freaking out

If you overdose on marijuana, there is no need to call emergency services. All you have to do is give it time and you will be back to normal. However, if you used marijuana in combination with other drugs including alcohol, you should call emergency services, why?

Depending on the drug taken, the individual might suffer long-term consequences or he or she might die. If your friend gets too high or if you get too high, the first thing to do is to stop taking the drug. If he or she has the following symptoms, call emergency services immediately before things get worse:

  • in and out of consciousness
  • seizures
  • rapidly escalating temperatures
  • chest pain
  • jerking limbs
  • blue lips, tiny pupils, pale cold skin (opioid overdose)
  • irregular breathing

SAVE Me Training Manual

Stimulate Airway Ventilate Evaluate
Shout at the person Check the mouth Keep head tilted back Is the person breathing?
Do a sternum rub Remove obstruction Pinch the nose If not perform mouth to mouth resuscitation until help arrives
If unresponsive call 911 or emergency services Tilt head back Give 2 breaths
Continue to give 1 breath every 5 seconds until the person is breathing on their own or help arrives

 

Follow the instructions above during an emergency.

Ever been too high? What did you do to survive? Tell us in the comment section.

Read next: What’s the Best CBD Dosage?

Also read: What Is CBD Tea And What Are The Benefits Of CBD Tea?

Click to comment

Leave a Reply

Your email address will not be published. Required fields are marked *